MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT
Model Number 121410
Medical Device Problem Codes Material Discolored (1170); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer.The investigation of the reported event is currently underway.Expiry date: 12/2022).
 
Event or Problem Description
It was reported that prior to an breast biopsy procedure, foreign material like black stone was found on the device.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one sealed/unopened monopty biopsy instrument has returned for evaluation.On the visual evaluation, the device appeared clean, black foreign material appeared on the surface of the device, which is noted inside of the product packaging and particulates was noted on the potion of the tray, there is no evidence of loss of sterility/damage to the seal and no evidence of particulates within the sealed area.No functional evaluation performed due to the nature of the complaint.Therefore, the investigation is confirmed for the identified material discolored as material is not within the package and no evidence of loss of sterility/damage to the seal or the product, there is no evidence of particulates within the sealed area.However the reported foreign material remains inconclusive as shipping / transport of the device may contributed the reported issue.The definitive root cause for foreign material and material discolored could not be determined based upon the available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Expiry date: 12/2022.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to an breast biopsy procedure, the device allegedly had foreign material.There was no reported patient contact.

Brand Name
MONOPTY
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key10777049
Report Number2020394-2020-20310
Device Sequence Number13735170
Product Code KNW
UDI-Device Identifier00801741084584
UDI-Public(01)00801741084584
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number121410
Device Catalogue Number121410
Device Lot NumberREEN2225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;